Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at May 3, 2012, 8:36 AM MDT for 4 counties in Colorado. It took effect at May 3, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 8:36 AM MDT (14:36 UTC)
- In effect from
- May 3, 2012, 12:00 PM MDT
- Expired
- May 3, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Montrose County, CO, Ouray County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 79 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS85 KGJT 031436 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 836 AM MDT THU MAY 3 2012 ...GUSTY WINDS AND DRY CONDITION DEVELOP AGAIN THIS AFTERNOON AND ON FRIDAY OVER WEST CENTRAL COLORADO... .RELATIVE HUMIDITY VALUES WILL FALL THIS AFTERNOON...AND AGAIN ON FRIDAY AS A DRY SOUTHWEST FLOW CONTINUES OVER WEST CENTRAL COLORADO. FIRE WEATHER CONDITIONS WILL BECOME CRITICAL THIS AFTERNOON AND POSSIBLY AGAIN ON FRIDAY AS THE LOW RELATIVE HUMIDITY COMBINES WITH GUSTY SOUTHWEST WINDS AT THE SURFACE...AND DRY FUELS. COZ290-292-040245- /O.NEW.KGJT.FW.W.0011.120503T1800Z-120504T0300Z/ /O.NEW.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 836 AM MDT THU MAY 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...11 TO 16 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL TODAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ293-040245- /O.NEW.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/ GUNNISON BASIN FORECAST AREA- 836 AM MDT THU MAY 3 2012 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 293... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
2 follow-up statements
463 WWUS85 KGJT 032124 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 324 PM MDT THU MAY 3 2012 ...GUSTY WINDS AND DRY CONDITIONS CONTINUE THROUGH EARLY THIS EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING... .RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF WESTERN COLORADO WHERE FUELS ARE DRY. A RED FLAG WARNING WILL CONTINUE THROUGH EARLY THIS EVENING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST COLORADO. THEN CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP EARLY FRIDAY AFTERNOON...BUT WILL BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. COZ290-292-040930- /O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/ /O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ /O.CON.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 324 PM MDT THU MAY 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. CRITICAL FIRE CONDITIONS WILL AGAIN DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ293-040930- /O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/ /O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ GUNNISON BASIN FORECAST AREA- 324 PM MDT THU MAY 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 293... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-207-040930- /O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- DURANGO FORECAST AREA- 324 PM MDT THU MAY 3 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202 AND 207... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA AND FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
009 WWUS85 KGJT 040305 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 905 PM MDT THU MAY 3 2012 ...RED FLAG CONDITIONS WILL REDEVELOP FRIDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND DRY CONDITIONS... .RED FLAG CONDITIONS WILL REDEVELOP EARLY FRIDAY AFTERNOON...AND WILL BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND COMBINE WITH GUSTY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. COZ290-292-041515- /O.EXP.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/ /O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- 905 PM MDT THU MAY 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290 AND 292... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200-202-207-293-041515- /O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/ LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA- DURANGO FORECAST AREA-GUNNISON BASIN FORECAST AREA- 905 PM MDT THU MAY 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...202...207 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 3, 4:31 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 3, 4:31 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 431 AM MDT THU MAY 3 2012 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 430 AM MDT THU MAY 3 2012 MUCH OF THE FORECAST AREA IS CLEAR THIS MORNING...BUT THAT WILL NOT LAST TOO LONG AS THE NEXT UPSTREAM SHORT WAVE HAS SPREAD CONSIDERABLE HIGH CLOUDS OVER WRN UTAH. THESE HIGH CLOUDS MOSTLY THE RESULT OF WEAK ISENTROPIC UPGLIDE OVERRIDING THE QUASI STATIONARY FRONT THAT CUTS ACROSS NRN UTAH. WEAK SHORT WAVE ENERGY WILL BE EJECTING NORTHEAST...BUT THE HIGH CLOUDS WILL MANAGE TO STREAM ACROSS THE NRN TWO THIRDS OF THE FORECAST AREA. NOT EXPECTING ANY SHOWERS TODAY AS LOW TO MID LEVEL MOISTURE IS LACKING AND DYNAMICAL FORCING IS NEARLY NONEXISTENT. BUT DO EXPECT WINDS TO INCREASE THIS AFTERNOON AND BOOSTED WIND SPEEDS AS GUSTS OF 30 TO 40 MPH WILL BE COMMON THIS AFTERNOON...ESPECIALLY OVER THE NORTHWEST COLORADO CORNER GIVEN THE PROXIMITY OF THE SURFACE FRONT. WINDS WILL BE LIGHTER ACROSS THE SOUTHERN VALLEYS...BUT STILL BREEZY WITH GUSTS AROUND 25 MPH. SHRT WAVE ENERGY WILL HELP TO DEEPEN THE TROF ALONG THE WEST COAST THUR NIGHT...WHILE OUR CWA IS UNDER DRY SWRLY FLOW ALOFT. THIS TROF WILL CONTINUE TO DEEPEN OVER THE PACIFIC NW FRIDAY WITH DRY CONDITIONS CONTINUING OVER OUR CWA. FIRE WX REMAINS A CONCERN AS EXPECT BREEZY CONDITIONS TO DEVELOP BY AFTERNOON ACROSS NW COLORADO. WILL NEED TO MONITOR MIN HUMIDITY AND WINDS AND SEE IF THEY MEET RED FLAG CRITERIA. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 430 AM MDT THU MAY 3 2012 THE UPPER TROF WILL MOVE EWRD INTO THE NRN ROCKIES FRI NIGHT WITH ITS TRAILING BAROCLINIC BAND SAGGING SWRD TOWARD NE UT/NW CO. WEATHER WISE EXPECT NO MORE THAN ISOLD SHWRS...MAINLY CONFINED TO THE ERN UINTAS AND EXTREME NW CO. THE SURFACE FRONT ASSOCIATED WITH THIS SYSTEM WILL BE ORIENTED SW/NE JUST TO THE WEST OF OUR CWA AND MAKES LITTLE PROGRESS DURING THE DAY AS THE FLOW ALOFT BECOMES PARALLEL TO THE FRONT. CURRENT MODELS SHOWING VERY MEAGER QPF AND EXPECT CONVECTION TO BE VERY LIMITED. SATURDAY NIGHT THE UPPER FRONT MANAGES TO OOZE THRU MOST OF THE CWA WITH LITTLE SENSIBLE IMPACT. POPS WILL REMAIN VERY LOW AND EVEN OVERNIGHT TEMPS WILL ONLY BE SLIGHTLY COOLER. SUNDAY THROUGH WEDNESDAY...THE ECMWF AND GFS DISAGREE WITH THE EVOLVING CLOSED LOW THAT FORMS OVER THE DESERT SOUTHWEST. BUT WITH RESPECT TO PRECIPITATION...IT MAKES HARDLY ANY DIFFERENCE BOTH SOLUTIONS SHOW THE CLOSED LOW WILL BE MOISTURE STARVED. AFTERNOON CONVECTION MAY POP TOWARD THE DIVIDE AS THERE MIGHT BE SOME MOISTURE THAT TRIES TO SPILL OVER AND INTO WESTERN SLOPE...COURTESY OF LOW LEVEL EASTERLY FLOW. OTHERWISE DRY AND ABOVE NORMAL TEMPERATURES WILL PREVAIL FOR DAYS 4 THROUGH 7. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 430 AM MDT THU MAY 3 2012 VFR WILL PREVAIL THROUGH 12Z FRIDAY MORNING. EXPECT SOME MECHANICAL TURBULENCE WITH THE STRONGEST WINDS ACROSS NORTHWEST COLORADO WITH SURFACE GUSTS OF 25 TO 35 KNOTS. && .FIRE WEATHER... ISSUED AT 430 AM MDT THU MAY 3 2012 AS MENTIONED ABOVE IN THE SHORT TERM DISCUSSION...GUSTY WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE NORTH. MINIMUM HUMIDITY IS EXPECTED TO FALL BELOW 15 PERCENT ACROSS THE WEST CENTRAL COLORADO VALLEYS (HIGHER RH VALUES FORECASTED FOR ZONES 200 AND 202). CONDITIONS WILL BE APPROACHING AND POSSIBLY EXCEEDING CRITICAL FIRE WEATHER PARAMETERS...BUT FUEL CONDITIONS MAY NOT BE SO DRY AS GREEN UP HAS STARTED. WILL NOT HOIST ANY WARNINGS ON THIS SHIFT AS COLLABORATION MAY BE NEEDED...MOST NOTABLY FOR ZONE 290 AND 292. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...PF/MC LONG TERM...MC/PF AVIATION...PF FIRE WEATHER...PF
Hazardous weather outlook, May 3, 5:50 AM MDT, 2 hours 46 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:36 AM MDT | Fire Weather Watch | GJT | Delta, Gunnison, Hinsdale, Montrose, Ouray, San Miguel | 7 hr |
| May 3, 3:24 PM MDT | Red Flag Warning | GJT | Delta, Dolores, Gunnison, Hinsdale, La Plata, Moffat and 5 more | 30 hr |
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.